MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this report indicate the information is unknown or unavailable.(b)(6).(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
The (b)(6) male patient is a military vet with ptsd and lyme disease.During a procedure, while trying to get wire access, the user was pulling the wire back and forth when the tip sheared off in the patient.The tip is lodged in the patients tissue of his arm.It is to be determined if and when the piece will be removed.If removed the physician is planning to do a cut down procedure to remove the tip fragment.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Each wire guide is provided with an attached caution label which states: "withdrawal and/or manipulation of the distal spring coil portion of the wire guide through the needle tip may result in breakage.¿ based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring for similar complaints will continue.
 
Event or Problem Description
It was reported that while trying to obtain wire access, the user pulled the wire back and forth and the tip of the turbo-ject single lumen minocycline/rifampin power-injectable picc sheared off in the patient and became lodged in the tissue of his arm.No information was provided regarding the patient outcome or any additional intervention or procedures; however, a cut down procedure to remove the tip would be performed if deemed necessary by the physician.

Brand Name
TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6167197
Report Number1820334-2016-01538
Device Sequence Number376573
Product Code LJS
UDI-Device Identifier00827002239081
UDI-Public(01)00827002239081(17)170819(10)6292655
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-ABRM-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR